Texas, 2007Flash Flooding and Flooding in Texas, June 28 to 30, 2007
June 28 to 30, 2007 · NWS EWX · 16 events in 12 counties and zones
Scattered to numerous showers and thunderstorms persisted along the IH-35 corridor from Georgetown southward to south of San Antonio on the morning of June 28. Flash flooding was reported all along the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $290,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms persisted along the IH-35 corridor from Georgetown southward to south of San Antonio on the morning of June 28. Flash flooding was reported all along the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 27, 11:24 PM CST, 36 minutes earlier.
Area forecast discussion, Jun 27, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 AM CDT THU JUN 28 2007
.AVIATION...
UNSTABLE AIR CONTINUES TO FOCUS ISOLATED TO WIDDELY SCATTERED
THUNDERSTORM DEVELOPMENT OVER PARTS OF SOUTH CENTRAL TEXAS. THE
AREA OF MOST UNSTABLE AIR WILL BE ALONG THE I-35 CORRIDOR THROUGH
07Z AND OVER THE HILL COUNTRY AS ANOTHER AREA OF THUNDERSTORMS
MOVES SOUTH FROM WEST CENTRAL TEXAS AFTER 07Z. THUNDERSTORM FOCUS
THROUGH 9Z LOOKS TO BE HIGHEST OVER NORTH CENTRAL TEXAS NEAR THE
ACT AREA. EVENING OBSERVATIONS SUGGEST A REDUCED THREAT FOR
CONTINUOUS THUNDERSTORM REDEVELOPMENT, SO WILL KEEP CONVECTIVE
ELEMENTS OUT OF THE PREVAILING GROUPS. SOME MVFR CIGS ARE TO BE
EXPECTED IN THE OVERNIGHT HOURS, BUT WILL BE INTERRUPTED BY
THUNDERSTORM OUTFLOWS AT TIMES. WITH THE LACK OF SIGNIFICANT
ORGANIZATION IN THESE STORMS, WILL ADOPT THE 00Z NAM LINE OF
THINKING THAT ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR ALONG
THE I-35 CORRIDOR AFTER DAYBREAK.
&&
.PREV DISCUSSION... /ISSUED 814 PM CDT WED JUN 27 2007/
UPDATE...
MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING
WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST
AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND
SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND
WESTERN CWA. SCATTERED DEVELOPING STORMS TO THE NORTH IN THE
ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED
CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO
THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED
INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS.
PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/
AVIATION...
FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35
CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE
STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30
KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD
BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE
WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY
AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER
DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE
DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT
AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT,
AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK.
PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/
DISCUSSION...
THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE
SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE
CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND
BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS
LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN
GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH
A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE
SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH
THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY
WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB
OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND
THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS
OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL
COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR
SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH
FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY.
THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF
NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS
TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS.
THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU
NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE
ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE
BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT.
THIS IS A VERY DANGEROUS FLOODING SITUATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 88 71 89 73 / 70 80 30 40 20
AUSTIN BERGSTROM INTL AIRPORT 72 87 69 89 72 / 60 80 30 40 20
DEL RIO INTL AIRPORT 72 87 72 87 74 / 60 60 70 50 30
SAN ANTONIO INTL AIRPORT 74 85 72 88 74 / 80 80 50 40 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
Hazardous weather outlook, Jun 27, 2:35 AM CST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT WED JUN 27 2007
TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 AM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS
AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE
FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER
CROSSINGS.
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN...
DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Flash Flood, Travis
- When
- June 28, 12:00 AM CST to 1:30 AM CST
- Where
- Travis County, Pflugerville to Jonestown
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.430, -97.620
Scattered to numerous thunderstorms over northern Travis and southern Williamson Counties produced 2 to 4 inches of rain. Highest totals in Travis County were 6 inches near Jollyville. Closed due to high water were FM1325, FM260, and FM1431.
Flash Flood, Williamson
- When
- June 28, 12:00 AM CST to 3:00 AM CST
- Where
- Williamson County, Andice to Georgetown
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- County Official
- Coordinates
- 30.780, -97.850
Scattered to numerous thunderstorms over northern Travis and southern Williamson Counties produced 2 to 4 inches of rain. Highest totals in Williamson County were 8 inches in Cedar Park. Ten evacuations were required along Smith Branch Creek and Brushy Creek due to the high water and several county shelters were opened. Most rural roads in southern Williamson County were closed, including FM260, FM1431, and SH29 where it intersects with SH95. At least 8 high water rescues were made in the Liberty Hill area.
Flash Flood, Atascosa
- When
- June 28, 7:30 AM CST to 1:00 PM CST
- Where
- Atascosa County, Pleasanton to Campbellton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -98.480
Thunderstorms produced 2 to 3 inch rainfall over eastern Atascosa County, with up to 5 inches near Pleasanton. Closed to high were SH97, FM541, FM791, FM140, and FM1099.
Flash Flood, Bexar
- When
- June 28, 8:00 AM CST to 2:00 PM CST
- Where
- Bexar County, 8 mi NE of Leon Spgs to San Antonio
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 29.752, -98.536
Persistent thunderstorms on the morning of June 28 over northwest Bexar County and south and central Comal County produced from 2 to 3 inches of rain. Highest rain totals in Bexar County were 5 inches between Leon Springs and Helotes. Most of the rural roads in northern Bexar County were closed due to high water, including FM1560 and FM3351. The city of San reported that more than 50 streets were closed due to flash flooding, with over 40 high water rescues required.
Flash Flood, Comal
- When
- June 28, 8:00 AM CST to 1:00 PM CST
- Where
- Comal County, Bulverde to Canyon Res
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 29.730, -98.470
Persistent thunderstorms on the morning of June 28 over northwest Bexar County and south and central Comal County produced from 2 to 3 inches of rain. Highest rain totals in Comal County were 5 inches just south of Canyon Dam. Closed to high water were FM311, FM2673, and FM3159.
Flash Flood, Burnet
- When
- June 28, 8:30 AM CST to 10:30 AM CST
- Where
- Burnet County, 5 mi N of Marble Falls to 10 mi W of Spicewood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.642, -98.270
Thunderstorms over western Llano County and southern Burnet County produced 2 to 3 inch rain totals, with up to 6 inches between Kingsland and Marble Falls. Most roads in southern Llano County were closed, including FM2147, FM1431 and US281.
Flash Flood, Llano
- When
- June 28, 8:30 AM CST to 10:30 AM CST
- Where
- Llano County, Kingsland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.650, -98.420
Thunderstorms over western Llano County and southern Burnet County produced 2 to 3 inch rain totals, with up to 6 inches between Kingsland and Marble Falls. Most roads within a ten mile radius of Kingsland were closed, including FM1431, FM2342, and FM2900.
Flash Flood, Bandera
- When
- June 28, 9:00 AM CST to 11:00 AM CST
- Where
- Bandera County, Medina Lake
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -98.980
Thunderstorms produced 3 to 4 inch rainfall in the Lakehills area of far southeast Bandera County. The resulting flash flooding closed the only entrances to Lakehills - FM1283 and Park Road 37.
Flash Flood, Kendall
- When
- June 28, 9:30 AM CST to 1:00 PM CST
- Where
- Kendall County, Boerne to 10 mi E of Boerne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.780, -98.730
Thunderstorms produced from 2 to 3 inches of rain over extreme southern Kendall County, with up to 5 inches just east of Boerne. Closed due to high water were SH46, FM474 and FM1376.
Flash Flood, Medina
- When
- June 28, 9:30 AM CST to 1:30 PM CST
- Where
- Medina County, Rio Medina to 12 mi W of Mico
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.430, -98.880
Scattered to numerous thunderstorms over eastern Medina and Frio Counties and produced general 2 to 3 inch rainfall. Highest rain totals in Medina County were 6 inches west of Mico. Flash flooding closed FM471, FM1283, and SH173.
Flood, Bexar
- When
- June 28, 12:30 PM CST to 2:30 PM CST
- Where
- Bexar County, 8 mi SSE of San Antonio
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.313, -98.449
The San Antonio River at Loop 410 crested at 23.6 feet at 1245cst on June 28, where 20 feet is flood stage.
Flash Flood, Frio
- When
- June 28, 12:30 PM CST to 2:30 PM CST
- Where
- Frio County, Moore to Pearsall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.050, -99.020
Scattered to numerous thunderstorms over eastern Medina and Frio Counties and produced general 2 to 3 inch rainfall. Highest rain totals in Frio County were 4 inches northwest of Moore and southeast of Pearsall. Closed due to flash flooding were FM1582, FM462, and FM2779.
Flood, Bexar
- When
- June 28, 6:00 PM CST to June 30, 1:15 AM CST
- Where
- Bexar County, Elmendorf
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.250, -98.330
The San Antonio River at Elmendorf crested at 41.0 feet at 1230cst on June 29, where 35 feet is flood stage.
Flood, Bexar
- When
- June 28, 7:30 PM CST to June 29, 3:30 AM CST
- Where
- Bexar County, Kelly Afb
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.400, -98.630
Leon Creek at IH35 crested at 21.3 feet at 2200cst on June 28, where 15 feet is flood stage.
Flood, Bexar
- When
- June 29, 12:00 AM CST to 12:30 PM CST
- Where
- Bexar County, 2 mi NW of Losoya
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.250, -98.473
The Medina River at US 281 South crested at 24.9 feet at 0445cst on June 29, where 20 feet is flood stage.
Flood, Val Verde
- When
- June 29, 5:45 AM CST to 2:15 PM CST
- Where
- Val Verde County, 19 mi N of Comstock
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.955, -101.170
The Devils River at Bakers Crossing crested at 9.9 feet at 0700cst on June 29, where 6 feet is flood stage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
- Hail in Wyoming, June 28, 2007$25,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42903, 42904, 42905, 42906, 42907, 42910, 42911, 42912, 42913, 42914, 42915, 42916, 42917, 42960, 42930, 42934.